MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-781032
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil remains implanted in the patient and the remainder of the device was discarded at the user facility; therefore, a product evaluation could not be performed.The root cause is unknown.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization procedure, a previously implanted stent strut overlapped the neck of the aneurysm, which prevented the delivery of a 2f catheter.A 1.5 mm balloon and a 2 mm balloon were used to dilate the struts.Continued resistance was encountered while attempting to advance the catheter.A new catheter was used, which was able to advance.Resistance was encountered during the attempt to place the coil, and the coil detached from the pusher wire.A 3 cc syringe with saline was used to flush the detached coil into the intended treatment area.During an attempt to pull the catheter back slightly, the catheter position was lost in the aneurysm into the left anterior descending (lad) artery, and part of the coil was noted to remain there.The catheter was pulled into the guide and a stent was used to pin the coil against the proximal lad and into the left medial.The coil was left implanted in the ascending aorta.There was no reported patient injury.The patient was reported to be stable.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7686307
Report Number2032493-2018-00139
Device Sequence Number19182059
Product Code KRD
UDI-Device Identifier00810170018350
UDI-Public(01)00810170018350(11)180305(17)230228(10)1803055W3
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model Number45-781032
Device Catalogue Number45-781032
Device Lot Number1803055W3
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight76